dLife Daily Tips

Practice makes near perfect at bedtime

Read More
The Question
Sat Nov 09 03:31:03 EST 2013

I am on metiformin 1000mg 2x a day. It seems to stopped working. My PA was going to put me on Glymerpride with metiformin But my doctor told her no.
Asked By: hsg1951  

Background Info Hide
My doctor said my a1c1 is 7.3. He said if it goes to 7.5 he will put me on insulin
Diabetes Profile Hide
n/a
Expert Answers (1)
2013-11-17 02:01:02.0

Hello,

Thanks for asking dLife.

There comes a time when one diabetes medicine is not enough to help control blood glucose levels. It appears that your PA and doctor differed on the option.

Glimepiride is an oral diabetes medicine. Side effects include hypoglycemia (low blood glucose) and weight gain. Insulin is more physiologic (the body makes it) and it may have fewer side-effects.

Talk with your doctor. Perhaps he has other reasons for suggesting insulin. Be sure to continue your meal and exercise plan.

Learn more about glimepiride and insulin.

Take care.

Answered By: Liz Quintana
Accreditations: EdD, RD, LD, CDE
Sources Show

Community Answers (0)
 

*** All information contained on dLife.com is intended for informational and educational purposes only. Our Expert Q&A is not intended to be a replacement or substitute for consultation with a qualified medical professional or for professional medical advice related to diabetes or another medical condition. Please contact your physician or medical professional with any questions and concerns about your medical condition.

dLife Weekly Poll

What about diabetes frustrates you the most?